Results 1 to 7 of 7
Quitting my benzos: tips, stories, etc?
  1. #1
    Anonymous Guest

    Default Quitting my benzos: tips, stories, etc?

    Hey all,

    I've been on mostly xanax for just about 6 years now. I've been using it in maintenance form for 2 years--my psychiatrist prescribed me xanax extended release. During these two years, I've very often finished my xanax earlier than directed, and shamefully, I doctor shopped a bit to bridge the gaps.

    I have now successfully tapered down to 1mg to 1.5mg/day of xanax extended release. I've been on this low dosage (for me) for about 6 weeks. A few weeks ago, my psychiatrist dropped me due to a high balance on my account (I'd gotten fired from my job), and it's just so hard and expensive to keep depending on benzos.

    My doctor said I shouldn't have major withdrawal at the 1mg to 1.5mg dosage. I'm almost out of pills, and I'm thinking I'm gonna finish this script and free myself of this habit.

    I have A LOT of neurontin...about 9 bottles of 300mg capsules, and I do take propanolol (beta blocker) daily.

    I'm ready to be free of benzos.

    Any advice? Thoughts? Stories?

    Also...how long does it take to feel normal again after quitting?

    I appreciate any and all input, and I wish you all luck on your battles and journeys. I understand what you feel.

  2. #2
    Tucker63 is offline Banned
    Join Date
    Jun 2016
    Posts
    22

    Default

    Hi. 1 mg per day doesn't seem like a lot but I suppose every day it would. I take Xanax as well but I take them every once in a while for anxiety; not every day. I split a .50 mg in half when I do use them, otherwise it would knock me out. If you have daily high anxiety, could you get by on .25 mg? If you're concerned wean down slowly even if you're breaking pills in half. I'm not an expert by any means buts that's my two cents. Just curious...weren't you really tired/drowsy when taking a lot during the day? Good luck. You can do this.

  3. #3
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by goaldigger View Post
    Hey all,

    I've been on mostly xanax for just about 6 years now. I've been using it in maintenance form for 2 years--my psychiatrist prescribed me xanax extended release. During these two years, I've very often finished my xanax earlier than directed, and shamefully, I doctor shopped a bit to bridge the gaps.

    I have now successfully tapered down to 1mg to 1.5mg/day of xanax extended release. I've been on this low dosage (for me) for about 6 weeks. A few weeks ago, my psychiatrist dropped me due to a high balance on my account (I'd gotten fired from my job), and it's just so hard and expensive to keep depending on benzos.

    My doctor said I shouldn't have major withdrawal at the 1mg to 1.5mg dosage. I'm almost out of pills, and I'm thinking I'm gonna finish this script and free myself of this habit.

    I have A LOT of neurontin...about 9 bottles of 300mg capsules, and I do take propanolol (beta blocker) daily.

    I'm ready to be free of benzos.

    Any advice? Thoughts? Stories?

    Also...how long does it take to feel normal again after quitting?

    I appreciate any and all input, and I wish you all luck on your battles and journeys. I understand what you feel.
    Hello Gold - Read some of the threads in the benzodiazepine withdrawal forum, here's a link - https://www.drugs.com/forum/benzodiazepine-withdrawal/

    You'll find all the information you need regarding Xanax detox? You may even want to start a new thread there for yourself since your questions and concerns are about benzo detox? You been on the Xanax for a long time! Benzos especially Xanax should never be stopped abruptly, it is unsafe and can be very dangerous to do so! A slow taper of 5-10% per week is recommended? Taper too fast or by too much will result in ongoing and unpleasant withdrawals! I think if you stop now from .5mg/day (did I read that right that you're down to .5mg/day?) that you'll go into some nasty withdrawals beginning around day three and the withdrawals do last a long time? Xanax/benzo withdrawals are some of the worst withdrawals ever so I just wanted to warn you of the dangers of stopping Xanax cold turkey! I wish you well... God bless us all!

  4. #4
    Anonymous Guest

    Default

    The neurontin usually makes me drowsy, but during this withdrawal (I'm on day 2), it's kept me even keel. Thank you! :-)

  5. #5
    Reeray is offline Member
    Join Date
    Oct 2015
    Location
    United States
    Posts
    198

    Default

    Hi. If you run into trouble look up the Ashton Manual. It is all about Benzos and how to safely get off.

    I don't want to scare you, but I really had a hard time coming off valium. A very long, slow taper is recommended. I hope everything goes well for you. Be advised that Neurontin is addictive too, so don't trade one addiction for another unless you have to because of an anxiety condition. Any doctor that cuts you off like that should be reported to your state medical board. Withdrawling from benzos can be very dangerous for some people.

  6. #6
    Jaded727 is offline New Member
    Join Date
    Aug 2016
    Posts
    2

    Default

    I just learned about chamomile. I never knew that it had a flavanoid that attached to the benzodiazepine receptors. Needless to say it has been a lifesaver for my anxiety and rebound anxiety from benzos. I steep 5 bags for 10 minutes. The first time I tried it I was laying in bed laughing, I couldn't believe something so hokey actually works. Now I drink it all day and use serenity sleep aid at night. I'm still not sleeping, but at least all of the anxiety and panic are gone.

  7. #7
    Risingphoenix16 is offline New Member
    Join Date
    Aug 2016
    Posts
    16

    Default

    Hey there. I used to be on 4 1mg x day for two years. When I found out I was pregnant, I tapered for the first two weeks, and then quit altogether. I didn't want my children (I was pregnant with triplets) to have any birth defects due to my drug use. To be honest, I was abusing them then. I would run out well before I should have on a regular basis. To be honest, I was lucky. I had a hard time controlling the panic and anxiety for a while, but after a few months I was okay. You can do this, but be careful. Benzo withdrawal can be extremely dangerous and can lead to seizures. Use what you have left to taper.

Similar Threads

  1. Needing supporting tips, my husband is quitting suboxone cold turkey
    By Faith O in forum Prescription Drug Addiction
    Replies: 4
    Last Post: 11-16-2013, 09:57 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22